Alert archive / Tennessee / Wind Advisories in 2017

Wind Advisory 10, NWS Morristown, TN

March 9, 2017Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this wind advisory at Mar 9, 2017, 3:29 PM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Mar 10, 2017, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2017, 3:29 PM EST (20:29 UTC)
In effect from
Mar 10, 2017, 12:00 AM EST
Expired
Mar 10, 2017, 10:00 AM EST
In force
10 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2878 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

552 
WWUS74 KMRX 092029
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
329 PM EST Thu Mar 9 2017

...Windy Conditions across the Smoky Mountains Late Tonight and
Early Friday Morning...

.Winds will strengthen from the southwest ahead of an approaching
cold front late tonight and early Friday morning. Windy conditions
are anticipated across the Smoky Mountains with southwest winds
increasing to 15 to 30 mph with gusts to 45 mph. Winds will
diminish Friday morning.


TNZ041-072-074-100430-
/O.NEW.KMRX.WI.Y.0010.170310T0500Z-170310T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
329 PM EST Thu Mar 9 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from midnight tonight to 10 AM EST
Friday. 

* EVENT...Windy conditions developing by early Friday morning 
  with southwest winds between 15 and 30 mph with gusts up to 45 
  mph.

* TIMING...Southwest increasing to 15 to 30 mph by Midnight with
  gusts to 45 mph early Friday morning. Winds diminishing to 10 to
  20 mph by late morning.

* IMPACTS...Tree limbs and weaker trees may be downed. Driving may
  become difficult in cross winds, especially for high profile
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 
40 to 57 mph are expected or occurring. Winds this strong can make
driving difficult...especially for high profile vehicles. Use 
extra caution.

&&

$$
4 follow-up statements
112 
WWUS74 KMRX 100719
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
219 AM EST Fri Mar 10 2017

...Windy conditions across the Smoky Mountains early this 
morning...

.Winds will remain strong in the vicinity of a cold front early 
this morning. Windy conditions are anticipated across the Smoky 
Mountains with southwest winds increasing to 15 to 30 mph with 
gusts to 45 mph. Windspeed will drop below advisory criteria by 
late morning.

TNZ041-072-074-101500-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-170310T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
219 AM EST Fri Mar 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* EVENT...Windy conditions continuing this morning with southwest
winds between 15 and 30 mph with gusts up to 45 mph. 

* TIMING...Southwest around 15 to 30 mph with gusts to 45 mph 
early Friday morning. Winds diminishing to 10 to 20 mph by late 
morning. 

* IMPACTS...Tree limbs and weaker trees may be downed. Driving 
  may become difficult in cross winds, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that
winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected
or occurring. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
852 
WWUS74 KMRX 100903
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
403 AM EST Fri Mar 10 2017

...Windy conditions continue across the Smoky Mountains early 
this morning... 
...A hard freeze is expected across the northern third of the 
forecast area tonight through mid morning Saturday...

.Winds will remain strong in advance of an approaching cold front
this morning across the Smoky Mountains of East Tennessee. Winds 
increasing to 15 to 30 mph with gusts to 45 mph will fall below
advisory criteria by late morning.

.Additionally, a hard freeze is expected later tonight into 
Saturday morning with chilly air filling in behind today's cold 
front. As winds become lighter with a period of mostly clear 
skies tonight, temperatures should descend below freezing into the
upper 20s over the warned area. The mercury will not rise above 
freezing until about mid morning Saturday. Therefore, the extended
period below freezing will be hazardous to plants which have 
already developed blossoms. 

TNZ012>018-035-042>047-VAZ001-002-005-006-008-101715-
/O.NEW.KMRX.FZ.W.0001.170311T0600Z-170311T1500Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-
Morgan-Northwest Greene-Southeast Greene-Washington TN-Unicoi-
Northwest Carter-Southeast Carter-Lee-Wise-Scott-Russell-
Washington-
Including the cities of Oneida, La Follette, Tazewell, 
Sneedville, Rogersville, Kingsport, Bristol, Mountain City, 
Wartburg, Greeneville, Cedar Creek, Johnson City, Erwin, 
Elizabethton, Roan Mountain, Jonesville, Wise, Norton, Gate City,
Lebanon, and Abingdon
403 AM EST Fri Mar 10 2017

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EST SATURDAY...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM EST Saturday. 

* EVENT...A hard freeze will occur across Southwest Virginia, The
  Northern Cumberland Plateau and Northeast Tennessee.

* TIMING...Temperatures will drop below freezing for about 9 hours
  descending below freezing shortly after midnight. Temperatures
  will not warm above 32 degrees until mid morning Saturday. 

* IMPACTS...The freeze will damage vegetation that has already
  produced blossoms. Fruit crops will be at risk. Take necessary
  precautions to protect any sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ041-072-074-101500-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-170310T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
403 AM EST Fri Mar 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* EVENT...Windy conditions continuing this morning with 
  southwest winds between 15 and 30 mph with gusts up to 45 mph.

* TIMING...Southwest around 15 to 30 mph with gusts to 45 mph 
  early Friday morning. Winds diminishing to 10 to 20 mph by 
  late morning.

* IMPACTS...Tree limbs and weaker trees may be downed. Driving 
  may become difficult in cross winds, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that
winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected
or occurring. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
872 
WWUS74 KMRX 101315
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
815 AM EST Fri Mar 10 2017

...Windy conditions continue across the Smoky Mountains early
this morning... ...A hard freeze is expected across the northern
third of the forecast area tonight through mid morning Saturday...

.Winds will remain strong in advance of an approaching cold front
this morning across the Smoky Mountains of East Tennessee. Winds
increasing to 15 to 30 mph with gusts to 45 mph will fall below
advisory criteria by late morning.

.Additionally, a hard freeze is expected later tonight into
Saturday morning with chilly air filling in behind today's cold
front. As winds become lighter with a period of mostly clear
skies tonight, temperatures should descend below freezing into
the upper 20s over the warned area. The mercury will not rise
above freezing until about mid morning Saturday. Therefore, the
extended period below freezing will be hazardous to plants which
have already developed blossoms.

TNZ018-043-045-047-VAZ002-006-101415-
/O.CAN.KMRX.FZ.W.0001.170311T0600Z-170311T1500Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise-Russell-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, Wise, Norton, and Lebanon
815 AM EST Fri Mar 10 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Morristown has cancelled the
Freeze Warning. 

A correction to the freeze warning program. Fruit trees and 
berries have not progressed far enough across Wise and Russell 
counties of Virginia and the far eastern Tennessee mountains.
These areas will be added later this spring.

$$

TNZ012>017-035-042-044-046-VAZ001-005-008-102115-
/O.CON.KMRX.FZ.W.0001.170311T0600Z-170311T1500Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Northwest Greene-Washington TN-Northwest Carter-Lee-Scott-
Washington-
Including the cities of Oneida, La Follette, Tazewell, 
Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Greeneville, Johnson City, Elizabethton, Jonesville, Gate City, 
and Abingdon
815 AM EST Fri Mar 10 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
SATURDAY...

* EVENT...A hard freeze will occur across Southwest Virginia, 
  The Northern Cumberland Plateau and Northeast Tennessee. 

* TIMING...Temperatures will drop below freezing for about 9 
  hours descending below freezing shortly after midnight. 
  Temperatures will not warm above 32 degrees until mid morning 
  Saturday. 

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms. Fruit crops will be at risk. Take necessary 
  precautions to protect any sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ041-072-074-101500-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-170310T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
815 AM EST Fri Mar 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* EVENT...Windy conditions continuing this morning with 
  southwest winds between 15 and 30 mph with gusts up to 45 mph. 

* TIMING...Southwest around 15 to 30 mph with gusts to 45 mph 
  early Friday morning. Winds diminishing to 10 to 20 mph by 
  late morning. 

* IMPACTS...Tree limbs and weaker trees may be downed. Driving 
  may become difficult in cross winds, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that
winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected
or occurring. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
511 
WWUS74 KMRX 101529
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1029 AM EST Fri Mar 10 2017

...A hard freeze is expected across the northern third of the 
forecast area tonight through mid morning Saturday...

.A hard freeze is expected tonight into Saturday morning with 
chilly air filling in behind today's cold front. As winds become 
lighter with a period of mostly clear skies tonight, temperatures 
should descend below freezing into the upper 20s over the warned 
area. The mercury will not rise above freezing until about mid 
morning Saturday. Therefore, the extended period below freezing 
will be hazardous to plants which have already developed blossoms.

TNZ041-072-074-101630-
/O.EXP.KMRX.WI.Y.0010.000000T0000Z-170310T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
1029 AM EST Fri Mar 10 2017

...WIND ADVISORY HAS EXPIRED...

The wind advisory is no longer in effect.

$$

TNZ012>017-035-042-044-046-VAZ001-005-008-102330-
/O.CON.KMRX.FZ.W.0001.170311T0600Z-170311T1500Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Northwest Greene-Washington TN-Northwest Carter-Lee-Scott-
Washington-
Including the cities of Oneida, La Follette, Tazewell, 
Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Greeneville, Johnson City, Elizabethton, Jonesville, Gate City, 
and Abingdon
1029 AM EST Fri Mar 10 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
SATURDAY...

* EVENT...A hard freeze will occur across Southwest Virginia, 
  The Northern Cumberland Plateau and Northeast Tennessee. 

* TIMING...Temperatures will drop below freezing for about 9 
  hours descending below freezing shortly after midnight. 
  Temperatures will not warm above 32 degrees until mid morning 
  Saturday. 

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms. Fruit crops will be at risk. Take necessary 
  precautions to protect any sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:03 PM EST, 26 minutes earlier.

Area forecast discussion, Mar 9, 3:03 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
303 PM EST Thu Mar 9 2017

.Short Term...(This Evening through Friday)...A strong upper level
jet will move across the Ohio Valley overnight placing the Tennessee
Valley and southern Appalachians under the favored Right Entrance
Region. Strong and deep omega is noted over the region between 06-
09Z enhancing the fronto-genetic forcing along a cold frontal
boundary. Forecast soundings show elevated instability, especially
across TYS and CHA.

Enough instability and strength of fronto-genetic forcing to produce
a band of showers and thunderstorms early Friday morning. The strong
upper level jet will also induce a low-level jet of 50-55kts, so any
thunderstorms may have some locally strong/gusty winds. Small hail
is also possible with the stronger storms across the southern half
of the area.

Besides the storms, low-level jet will produce windy conditions over
the higher elevations of the Smoky Mountains, so will issue a wind
advisory there between 05-15Z Friday.

For Friday, scattered showers will end quickly as drier air moves
into the region with sky becoming mostly sunny/partly cloudy during
the afternoon. Much cooler air will be the rule.

.Long Term...(Friday night through Wednesday)...
Much colder air will continue to flow into our from the northwest
as we move into the weekend setting us up for some winter
precipitation Saturday night into Sunday. A shortwave will be
diving out of the northern Great Plains towards our area and a low
south of us tracks to the northeast. In addition there will be
atmospheric divergence above us as we sit in the right rear
quadrant of an upper level jet leading to another favorable
synoptic ingredient. Precipitation will move in from the
west/northwest Saturday night and will initially begin as rain for
most of the forecast area. As temperatures drop overnight it will
transition to snow...Forecast soundings suggest that the
transition will come relatively quickly once temperatures drop low
enough and we should hopefully not really see much in the way of
icy precipitation. With recent warm temperatures the ground will
be pretty warm which could help melt initial snowfall... However,
with this event occurring at night and some moderate to even
briefly heavy snowfall the melting process on the surface could
quickly end. There is a wide model spread when it comes to
snowfall totals which leads to a decreased confidence in this
aspect of the forecast. The NAM and the GFS are more bullish with
snowfall amounts while the SREF and ECMWF are lighter. NAM/GFS
have more moisture in the atmosphere to work with and also have
moderate to heavy snowfall around midnight through the early
morning hours. Have not bitten off on the higher amounts since
model spread is pretty wide and with the (very few) winter events
this year the GFS/NAM have tended to back off a bit as the event
draws closer. Snow should quickly exit our area by midday on
Sunday and we should actually be able to see the sun for a while.

Another trough will swing through the northern part of the country
and a front will sweep through Monday night/Tuesday. This will bring
another round winter weather, but model differences on the timing of
the track of this system make confidence pretty low for the Monday
night/Tuesday system. We will dry out again after this second
system, but the cooler temperatures will stick around through the
end of the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             52  63  34  53 /  80  10   0  30
Knoxville McGhee Tyson Airport, TN  48  56  28  43 /  80  20   0  30
Oak Ridge, TN                       49  58  28  44 /  80  20   0  40
Tri Cities Airport, TN              41  53  23  37 /  70  40   0  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory from midnight tonight to 10 AM EST Friday for
     Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
     Mountains.

VA...None.
&&
Hazardous weather outlook, Mar 9, 3:13 PM EST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
313 PM EST Thu Mar 9 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-102015-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
313 PM EST Thu Mar 9 2017 /213 PM CST Thu Mar 9 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

...Scattered Strong Thunderstorms Possible Late Tonight and early
Friday Morning...

An upper level storm system and associated cold front will move
across the Tennessee Valley and southern Appalachians late tonight
and early Friday morning. Some of these storms may be strong
producing small hail and strong and gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

...Widespread Snowfall expected Saturday night into Sunday Morning
with much colder air anticipated over the weekend into next
week...

Winter will return this weekend as a system brings widespread
snowfall to the area Saturday night into Sunday morning. Snow
accumulations along and north of I-40 will be in the 2-5 inch
range with locally higher amounts above 3500 feet. Elsewhere,
expect accumulations of 1-3 inches will be possible. The snow will
be heavy enough to cause scattered to numerous travel issues
across the region late Saturday into early Sunday. Temperatures
should warm enough on Sunday to alleviate most travel issues by
Sunday afternoon. In addition, much colder temperatures are
expected next week with morning lows in the 20s most morning with
teens possible in NE TN and SW VA.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Mar 9, 1:58 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
158 PM EST Thu Mar 9 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-101900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette,
Tazewell, Sneedville, Rogersville, Kingsport, Bristol,
Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville,
Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek,
Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston,
Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove,
Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur,
Athens, Madisonville, Coker Creek, Jasper, Chattanooga,
Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City,
Lebanon, and Abingdon
158 PM EST Thu Mar 9 2017 /1258 PM CST Thu Mar 9 2017/

...Widespread Snowfall expected Saturday night into Sunday Morning
with much colder air anticipated over the weekend into next
week...

Winter will return this weekend as a system brings widespread
snowfall to the area Saturday night into Sunday morning. Snow
accumulations along and north of I-40 will be in the 2-5 inch
range with locally higher amounts above 3500 feet. Elsewhere,
expect accumulations of 1-3 inches will be possible. The snow will
be heavy enough to cause scattered to numerous travel issues
across the region late Saturday into early Sunday. Temperatures
should warm enough on Sunday to alleviate most travel issues by
Sunday afternoon. In addition, much colder temperatures are
expected next week with morning lows in the 20s most morning with
teens possible in NE TN and SW VA.

Please stay tuned for further updates over the next couple of
days.

Nearby

Wind Advisories in Tennessee, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.